Skip to main content
×
×
Home

A note on standard systems and ultrafilters

  • Fredrik Engström (a1)
Abstract

Let (M, )⊨ ACA0 be such that , the collection of all unbounded sets in , admits a definable complete ultrafilter and let T be a theory extending first order arithmetic coded in such that M thinks T is consistent. We prove that there is an end-extension NT of M such that the subsets of M coded in N are precisely those in . As a special case we get that any Scott set with a definable ultrafilter coding a consistent theory T extending first order arithmetic is the standard system of a recursively saturated model of T.

Copyright
References
Hide All
[1976] Ehrenfeucht, Andrzej and Jensen, Don, Some problem in elementary arithmetics, Fundamenta Mathematical vol. 92 (1976), no. 3, pp. 223245.
[2006a] Enayat, Ali, From bounded arithmetic to second order arithmetic via automorphisms, Logic in Tehran (Enayat, A., Kalantari, I., and Moniri, M., editors), Lecture Notes in Logic, vol. 26, Association for Symbolic Logic, 2006, pp. 87113.
[2006b] Enayat, Ali, A standard model of peano arithmetic with no conservative elementary extension, 2006.
[2004] Engström, Fredrik, Expansions, omitting types, and standard systems. Doctoral thesis, Chalmers University of Technology, 2004.
[2008] Gitman, Victoria, Scott's problem for proper scott sets, this Journal, vol. 73 (2008), no. 3, pp. 845860.
[1979] Guaspari, David, Partially conservative extensions of arithmetic, Transactions of the American Mathematical Society, vol. 254 (1979), pp. 4768.
[2005] Hamkins, Joel and Gitman, Victoria, private communication, 2005.
[1991] Kaye, Richard, Models of Peano arithmetic, The Clarendon Press, Oxford University Press, New York, 1991, Oxford Science Publications.
[1984] Kirby, Laurence, Ultrafilters and types on models of arithmetic, Annals of Pure and Applied Logic, vol. 27 (1984), no. 3, pp. 215252.
[1982] Knight, Julia and Nadel, Mark, Models of arithmetic and closed ideals, this Journal, vol. 47 (1982), no. 4, pp. 833840 (1983).
[1962] Scott, Dana, Algebras of sets binumerable in complete extensions of arithmetic, Proceedings of symposia in pure mathematics, vol. V, American Mathematical Society, Providence, R.I., 1962, pp. 117121.
[1999] Simpson, Stephen G., Subsystems of second order arithmetic, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1999.
[1984] Smoryński, Craig, Lectures on nonstandard models of arithmetic, Logic colloquium '82 (Florence, 1982), Studies in Logic and the Foundations of Mathematics, vol. 112, North-Holland, Amsterdam, 1984, pp. 170.
[1975] Wilmers, George, Some problems in set theory; non-standard models and their applications to model theory, Ph.D. thesis, University of Oxford, 1975.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 7 *
Loading metrics...

Abstract views

Total abstract views: 79 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st September 2018. This data will be updated every 24 hours.